A Caltech Library Service

Adaptive Cancellation of Parasitic Coupling

Ge, Howard H. and Behbahani, Amir H. and Gibson, James Steve and M’Closkey, Robert T. (2018) Adaptive Cancellation of Parasitic Coupling. Journal of Microelectromechanical Systems, 27 (5). pp. 844-853. ISSN 1057-7157. doi:10.1109/JMEMS.2018.2855103.

Full text is not posted in this repository. Consult Related URLs below.

Use this Persistent URL to link to this item:


This paper reports a signal processing technique that adaptively identifies a finite-impulse-response (FIR) model of the parasitic coupling between the input ports and the output ports of a microelectromechanical resonator. The identified model is used as a feedforward filter to reduce the severity of the parasitic coupling by subtracting the filtered input port signal from the resonator’s output port signal. The compensated signals reveal the resonator’s motional response, which was previously obscured by the coupling, so that modal frequency and quality factor measurements can be performed. The experimental results also show that the adaptive filter tracks changes in the parasitic coupling during turn-on and warm-up periods. More than 30 dB of suppression of the parasitic coupling is achieved over a broad frequency band. The adaptive FIR filter is implemented on the signal processing equipment that is used to gather resonator stimulus-response data so no modifications to the resonator or its buffer electronics are required.

Item Type:Article
Related URLs:
URLURL TypeDescription
Ge, Howard H.0000-0003-1000-6425
Behbahani, Amir H.0000-0001-5603-6887
M’Closkey, Robert T.0000-0003-1443-8217
Additional Information:© 2018 IEEE. Manuscript received February 22, 2018; revised May 11, 2018; accepted July 1, 2018. Date of publication July 23, 2018; date of current version October 1, 2018. The authors thank the staff of the UCLA Nanoelectronics Research Facility. This research did not receive any specific grant from funding agencies in the public, commercial, or not-for-profit sectors.
Subject Keywords:Microelectromechanical devices, resonators, adaptive filters, parasitics
Issue or Number:5
Record Number:CaltechAUTHORS:20180726-074330522
Persistent URL:
Official Citation:H. H. Ge, A. H. Behbahani, J. S. Gibson and R. T. M’Closkey, "Adaptive Cancellation of Parasitic Coupling," in Journal of Microelectromechanical Systems, vol. 27, no. 5, pp. 844-853, Oct. 2018. doi: 10.1109/JMEMS.2018.2855103
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:88292
Deposited By: Tony Diaz
Deposited On:26 Jul 2018 15:11
Last Modified:16 Nov 2021 00:25

Repository Staff Only: item control page